ANZIAM  J.  44 (2002), 181-191
A note on withdrawal from a fluid of finite depth through a point sink

G. C. Hocking
  Mathematics and Statistics, DSE
  Murdoch University
  Murdoch, WA 6150
J.-M. Vanden-Broeck
  Department of Mathematics
  University of East Anglia
L. K. Forbes
  School of Mathematics and Physics
  The University of Tasmania
  Hobart, TAS 7001

The problem of withdrawal through a point sink of water from a fluid of finite depth with a free surface is considered. Assuming the flow to be axisymmetric, it is found that there is a maximum Froude number at which such flows can exist. This maximum corresponds to the formation of a secondary stagnation ring on the free surface. This result extends earlier work on this problem. Comparison is made with a small Froude number solution and past experimental results.
Download the article in PDF format (size 100 Kb)

TeXAdel Scientific Publishing ©  Australian MS